Alert archive / Ohio / Wind Advisories in 2023

Wind Advisory 9, NWS Charleston, WV

March 31, 20234 counties in Kentucky; 9 counties in Ohio; Cabell County, Mason County, Wayne County, West Virginia

NWS Charleston, WV issued this wind advisory at Mar 31, 2023, 3:38 AM EDT for 4 counties in Kentucky; 9 counties in Ohio; Cabell County, Mason County, Wayne County, West Virginia. It took effect at Apr 1, 2023, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 31, 2023, 3:38 AM EDT (07:38 UTC)
In effect from
Apr 1, 2023, 8:00 AM EDT
Expired
Mar 31, 2023, 1:27 PM EDT
In force
Issued by
NWS Charleston, WV

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Cabell County, WV, Mason County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2238 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

458 
WWUS71 KRLX 310738
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
338 AM EDT Fri Mar 31 2023

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-311545-
/O.NEW.KRLX.WI.Y.0009.230401T1200Z-230402T0000Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, and New Haven
338 AM EDT Fri Mar 31 2023

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of northeast Kentucky, southeast Ohio and 
  western West Virginia.

* WHEN...From 8 AM to 8 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

VAZ003-004-WVZ013-014-024-025-033-034-311545-
/O.EXA.KRLX.HW.A.0001.230401T1200Z-230402T0000Z/
Dickenson-Buchanan-Lincoln-Putnam-Mingo-Logan-McDowell-Wyoming-
Including the cities of Clintwood, Grundy, Vansant, Harts, 
Alum Creek, Hamlin, Teays Valley, Hurricane, Williamson, Logan, 
Chapmanville, Man, Welch, Gary, War, Mullens, Oceana, 
and Pineville
338 AM EDT Fri Mar 31 2023

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...In Virginia, Dickenson and Buchanan Counties. In West 
  Virginia, Lincoln, Putnam, Mingo, Logan, McDowell and Wyoming 
  Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WVZ520-522-523-525-526-311545-
/O.CON.KRLX.HW.A.0001.230401T1200Z-230402T0600Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Northwest Randolph-Southeast Randolph-
Including the cities of Richwood, Snowshoe, Elkins, and Harman
338 AM EDT Fri Mar 31 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Southeast Nicholas, Southeast Webster, Northwest 
  Pocahontas, Northwest Randolph and Southeast Randolph Counties.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WVZ008>011-015>020-026>032-039-040-515>519-521-524-311545-
/O.CON.KRLX.HW.A.0001.230401T1200Z-230402T0000Z/
Jackson WV-Wood-Pleasants-Tyler-Kanawha-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Northwest Webster-Southeast Pocahontas-
Including the cities of Ravenswood, Ripley, Parkersburg, Vienna, 
St. Marys, Belmont, Paden City, Sistersville, Middlebourne, 
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Madison, Clay, 
Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, 
Bridgeport, Grafton, Buckhannon, Philippi, Belington, Bradley, 
Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, 
Meadow Bridge, Summersville, Craigsville, Birch River, 
Holly River State, Webster Springs, Cowen, and Marlinton
338 AM EDT Fri Mar 31 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of central, northeast, northern, southeast 
  and southern West Virginia.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
1 follow-up statement
993 
WWUS71 KRLX 311727
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
127 PM EDT Fri Mar 31 2023

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-010300-
/O.UPG.KRLX.WI.Y.0009.230401T1200Z-230402T0000Z/
/O.NEW.KRLX.HW.W.0002.230401T1200Z-230401T2200Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, and New Haven
127 PM EDT Fri Mar 31 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM EDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of northeast Kentucky, southeast Ohio and 
  western West Virginia.

* WHEN...From 8 AM to 6 PM EDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...While winds will remain strong through the
  entire period of the warning, the highest winds are expected
  from late Saturday morning until early Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WVZ516-518-524-010300-
/O.UPG.KRLX.HW.A.0001.230401T1200Z-230402T0000Z/
/O.NEW.KRLX.HW.W.0002.230401T1200Z-230402T0700Z/
Southeast Raleigh-Southeast Fayette-Southeast Pocahontas-
Including the cities of Beckley, Meadow Bridge, and Marlinton
127 PM EDT Fri Mar 31 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 3 AM EDT
SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southeast Raleigh, Southeast Fayette and Southeast 
  Pocahontas Counties.

* WHEN...From 8 AM Saturday to 3 AM EDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WVZ520-522-523-525-526-010300-
/O.UPG.KRLX.HW.A.0001.230401T1200Z-230402T0600Z/
/O.NEW.KRLX.HW.W.0002.230401T1200Z-230402T0700Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Northwest Randolph-Southeast Randolph-
Including the cities of Richwood, Snowshoe, Elkins, and Harman
127 PM EDT Fri Mar 31 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 3 AM EDT
SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Southeast Nicholas, Southeast Webster, Northwest 
  Pocahontas, Northwest Randolph and Southeast Randolph Counties.

* WHEN...From 8 AM Saturday to 3 AM EDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

VAZ003-004-WVZ008>011-013>020-024>034-039-040-515-517-519-521-
010300-
/O.UPG.KRLX.HW.A.0001.230401T1200Z-230402T0000Z/
/O.NEW.KRLX.HW.W.0002.230401T1200Z-230402T0000Z/
Dickenson-Buchanan-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Northwest Fayette-Northwest Nicholas-
Northwest Webster-
Including the cities of Clintwood, Grundy, Vansant, Ravenswood, 
Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Charleston, South Charleston, 
Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, 
Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, 
Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, 
Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, 
Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, 
Prosperity, Sophia, Oak Hill, Fayetteville, Montgomery, 
Summersville, Craigsville, Birch River, Holly River State, 
Webster Springs, and Cowen
127 PM EDT Fri Mar 31 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of southwest Virginia and central, northeast, 
  northern, southeast and southern West Virginia.

* WHEN...From 8 AM to 8 PM EDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...While winds will remain strong through the
  entire period of the warning, the highest winds are expected
  from late Saturday morning until early Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:10 AM EDT, 28 minutes earlier.

Area forecast discussion, Mar 31, 3:10 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
310 AM EDT Fri Mar 31 2023

.SYNOPSIS...
Upper level disturbance brings showers and storms accompanied by
strong gusty winds thru tonight. Strong cold front brings additional
rain and very strong winds Saturday. Much warmer early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 226 AM Friday...

A warm front lifted north of the area early this morning. The
local area remains under a warm sector as a potent low pressure
system moves into the Great Lakes by Saturday. Meanwhile, a
shortwave at H500 rides a dirty ridge across the area through
this evening. This later feature will interact with increasing
southwest flow and associated moisture and WAA, to produce
scattered rain showers and isolated thunderstorms through this
evening.

Models show southwest H850 winds increasing 50 to 60 knots under
WAA today. Although believe these winds will struggle to mix
down per bufkit soundings, showers and even a renegade
thunderstorm can bring a portion of those winds to the surface.
Therefore, expect surface southwest winds this morning,
increasing around 10 knots and gusting to 20 to 25 knots
especially nearby showers, lasting into the evening hours.

Isolated thunderstorms can develop mainly across southeast OH,
northeast KY and portions of western WV as the low level jet passes
through. SPC has these areas under a marginal risk for severe
thunderstorms with damaging winds being the primary threat.

Near normal temperatures expected this afternoon, generally in the
mid to low 60s lowlands, ranging into the upper 40s higher
elevations of our northeast mountains. Lows will be well above
normal, generally in the mid 50s lowlands, ranging into the mid
40s higher elevations.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
As of 308 AM Friday...

Cold front associated with low pressure over the Great Lakes region
will be moving through the CWA at the start of the period, with
showers and embedded thunderstorms, clearing the area generally by
late Saturday morning. Behind the front, a break in the cloud cover
and precipitation is expected, but winds during this time are
expected to really start ramping up, as strong winds, on the order
of 50-60kts aloft, have the potential to mix down during this period
as model soundings indicate steepening low level lapse
rates/deepening of the mixing layer in response to heating. Thinking
that much of the area east of the Ohio River has the potential to
see wind gusts very close to or over 50 kts, aka high wind warning
criteria, and feel the threat is close enough/great enough, that
even if we don't hit exactly 50 kts or greater in every
location/county, that I will expand the watch by several counties to
account for the potential. Day shift can always decide to go with an
advisory instead.

Upper low over the Great Lakes will open into a wave Saturday
afternoon, and move east across the area, with an additional round
of showers, and possibly a thunderstorm, particularly across the far
north and east, before transitioning to light snow showers overnight
as colder air filters in. Winds should also generally start to
decrease as the afternoon and evening progresses, with slackening
pressure gradient and decrease in strength of winds aloft, although
strong gusty winds may continue in the higher terrain through late
Saturday night.

High pressure then builds into the area for Sunday into much of
Monday, with overall pleasant weather in store.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
As of 308 AM Friday...

A frontal boundary associated with a low moving across Canada
will move into and eventually stall out across central Ohio area
Monday night into Tuesday. A few showers will accompany this
feature, with most of the CWA expected to remain dry, before lifting
back north Tuesday evening into Wednesday, as a strengthening low
pressure system moves out of the Central Plains into the Upper
Midwest region. This will result in a real taste of spring, with
strengthening southerly flow leading to a surge in temperatures and
dew points, with dew points getting into the lower 60s possibly by
mid week out ahead of the approaching cold front, which will sweep
across the area late Wednesday night into Thursday. This looks to be
a period of moderate to heavy rains, as the moisture laden air, and
potential for several waves moving along the front affects the area,
with the potential for an additional moisture surge by Friday. Still
too early to say if anything strong can be expected during the
period, particularly the late Wednesday period if anything develops
to our west and survives into our region, but the period bears
watching for both hydro and storms.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
As of 150 AM Friday...

Widespread VFR conditions will prevail under light southerly
flow through at least 12Z Friday. The exception could be
localized MVFR/IFR conditions possible under moderate rain
showers or thunderstorms, arriving to southeast OH around 09Z,
and potentially affecting PKB around 10Z. Coded TSRA at PKB
before 12Z for now.

Coded LLWS per guidance consensus developing a low level jet
early this morning, with possible LLWS at HTS and PKB from 09Z
to 15Z Friday morning. Scattered convection is anticipated on
Friday through the evening hours, spreading east as an upper
level disturbance crosses the area from west to east. Uncertain
whether a strong shower or storm could affect directly any
terminal this afternoon and evening. So, coded MVFR conditions
under gusty showers.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Onset timing of thunderstorms affecting PKB
could vary. Localized MVFR/IFR conditions under showers could
vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              FRI 03/31/23
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 06Z SATURDAY...
IFR conditions are possible Saturday in rain showers and
isolated thunderstorms, as well as Saturday night in snow
showers across the northeast mountains.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...High Wind Watch from Saturday morning through Saturday evening
     for WVZ008>011-013>020-024>034-039-040-515>519-521-524.
     High Wind Watch from Saturday morning through late Saturday
     night for WVZ520-522-523-525-526.
OH...None.
KY...None.
VA...High Wind Watch from Saturday morning through Saturday evening
     for VAZ003-004.

&&

SYNOPSIS...ARJ/SL
NEAR TERM...ARJ
SHORT TERM...SL
LONG TERM...SL
AVIATION...ARJ
Hazardous weather outlook, Mar 30, 3:23 PM EDT, 12 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
323 PM EDT Thu Mar 30 2023

WVZ520-522-523-525-526-311930-
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Northwest Randolph-Southeast Randolph-
323 PM EDT Thu Mar 30 2023

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

High Wind Watch.

In addition, heavy rainfall Friday night may cause localized
flooding issues.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-075-083>087-VAZ003-WVZ005>007-013-014-024-025-
311930-
Greenup-Carter-Boyd-Lawrence KY-Perry-Athens-Jackson OH-Vinton-Meigs-
Gallia-Lawrence OH-Dickenson-Wayne-Cabell-Mason-Lincoln-Putnam-Mingo-
Logan-
323 PM EDT Thu Mar 30 2023

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, portions of southwest Virginia, and portions of
southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a marginal risk of severe thunderstorms producing damaging
wind gusts Friday and Friday night.

In addition, heavy rainfall Friday night may cause localized
flooding issues.

Strong, damaging wind gusts may be possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ008>011-015>020-026>032-039-040-515>519-521-524-311930-
Jackson WV-Wood-Pleasants-Tyler-Kanawha-Roane-Wirt-Calhoun-Ritchie-
Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Northwest Webster-
Southeast Pocahontas-
323 PM EDT Thu Mar 30 2023

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, northern West Virginia,
southeast West Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  High Wind Watch.

In addition, heavy rainfall Friday night may cause localized
flooding issues.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ067-076-VAZ004-WVZ033-034-311930-
Morgan-Washington-Buchanan-McDowell-Wyoming-
323 PM EDT Thu Mar 30 2023

This Hazardous Weather Outlook is for portions of southeast Ohio,
portions of southwest Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

In addition, heavy rainfall Friday night may cause localized
flooding issues.

Strong, damaging wind gusts may be possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:27 PM EDTHigh Wind WarningRLXBoyd, Carter, Greenup, Lawrence37 hr

Nearby

Wind Advisories in Ohio, 2023Wind Advisories in Kentucky, 2023Wind Advisories in West Virginia, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.